Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 8, 2018, 1:26 AM MDT for Lincoln County, Uinta County, Wyoming. It took effect at Sep 8, 2018, 12:00 PM MDT. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2018, 1:26 AM MDT (07:26 UTC)
- In effect from
- Sep 8, 2018, 12:00 PM MDT
- Expired
- Sep 8, 2018, 12:52 PM MDT
- In force
- 52 min
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 164 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 3389 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292 WWUS85 KRIW 080726 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 126 AM MDT Sat Sep 8 2018 WYZ277-082200- /O.UPG.KRIW.FW.A.0007.180908T1800Z-180909T0200Z/ /O.NEW.KRIW.FW.W.0016.180908T1800Z-180909T0200Z/ Lincoln and Uinta Counties/Lower Elevations- 126 AM MDT Sat Sep 8 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon today to 8 PM MDT this evening. the Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures... Strong Gusty Winds...and Dry Thunderstorms with gusty and erratic outflow winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Southwest WY...Fire Weather Zone 277. * COUNTIES AFFECTED: In Southwest WY...Uinta. In West Central WY...Lincoln. * WIND: West 15 to 25 mph with gusts up to 35 mph. * THUNDERSTORMS: Isolated dry thunderstorms with local wind gusts to 50 mph. * HUMIDITY: As low as 12 percent. * TEMPERATURES: Middle 70s to around 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
2 follow-up statements
525 WWUS85 KRIW 081749 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1149 AM MDT Sat Sep 8 2018 WYZ277-090200- /O.CON.KRIW.FW.W.0016.180908T1800Z-180909T0200Z/ Lincoln and Uinta Counties/Lower Elevations- 1149 AM MDT Sat Sep 8 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * DISCUSSION: Cloud cover and light showers have slowed the temperature rise and increased the relative humidity this morning. It will begin to dry out and warm up by later this afternoon with a period of critical fire weather still expected after 1500L through early this evening. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures... Strong Gusty Winds...and Dry Thunderstorms with gusty and erratic outflow winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Southwest WY...Fire Weather Zone 277. * COUNTIES AFFECTED: In Southwest WY...Uinta. In West Central WY...Lincoln. * WIND: West increasing to 10 to 20 mph with gusts over 25 mph. * THUNDERSTORMS: Isolated dry thunderstorms with local wind gusts to 50 mph. * HUMIDITY: As low as 14 percent. * TEMPERATURES: In the 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
184 WWUS85 KRIW 081852 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1252 PM MDT Sat Sep 8 2018 WYZ277-082000- /O.CAN.KRIW.FW.W.0016.000000T0000Z-180909T0200Z/ Lincoln and Uinta Counties/Lower Elevations- 1252 PM MDT Sat Sep 8 2018 ...RED FLAG WARNING IS CANCELLED... The National Weather Service in Riverton has cancelled the Red Flag Warning. Cloud cover and showers in the area have kept relative humidities higher than expected early this afternoon. There will still be some drying late this afternoon with an increase in the westerly breeze but red flag conditions are no longer expected. Fire weather conditions will still become elevated for a couple hours late this afternoon and early evening so burning is still not advised. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 7, 11:51 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Sep 7, 11:51 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1151 PM MDT Fri Sep 7 2018 .SHORT TERM...(This evening through Saturday) Issued at 1243 PM MDT Fri Sep 7 2018 Shortwave/mid level thermal trough is moving through attm with a few showers and tstms out and about. This thermal trough will gradually exit off to the east later tonight. Fast on its heels Saturday though will be another shortwave racing in from the east with the nose of a jet streak moving in with it (over the swrn quarter). Showers and a slight chance of tstms will move into the west during the morning and spread eastward through the day. Main threat with these storms will be gusty wind with fairly dry atmosphere (very dry behind it). There is some return flow moisture tonight in ern WY but that will likely be shunted east during the afternoon with the disturbance so low confidence on stronger storms up in Johnson where marginal risk exists. Fire concerns are fairly high in zone 277 with some risk surrounding that. Later shifts will have to watch anywhere from the Star Valley (post system when it drys and wind kicks in) eastward to the Upper Green and Sweetwater County area where elevated to local critical fire wx conds will prevail Saturday. Even a lesser chance in the Jackson Valley late in the afternoon but confidence low on whether it will dry out enough and be warm enough to go under 15% RH. Sunday will be very dry behind this system with local breezes and elevated fire concerns. Monday will be a warm to very warm day with increasing sw winds and thus another threat of at least elevated if not a critical fire wx day for parts of central and swrn WY. .LONG TERM...(Saturday night through Friday) Issued at 1243 PM MDT Fri Sep 7 2018 The mid-level zonal flow on Sunday and Monday will tighten up and start becoming more southwesterly on Tuesday due to the slow eastward progression of the large scale Pacific Northwest trough. The flow across WY Monday night continues to appear to be mostly dry, other than isolated storms across southern Sweetwater County. Tuesday will see persistent temperatures with increasing southwest flow, primarily from southwest to central WY. The northeast part of the forecast area should see moist easterly low level flow though due to the surface low in eastern CO and high pressure moving south out of central Canada into the northern plains. By Wednesday, the flow across the area should increase some more as a weak shortwave trough moves from central ID into SW MT. No substantive chances of precipitation are expected Wednesday, though an isolated thunderstorm in far NW YNP could occur. Very dry warm and windy conditions are most likely Wednesday afternoon to produce the most elevated fire weather conditions of the week. Thursday looks to be a continuation, though the winds shouldn't be quite as strong as wednesday with the large scale trough lifting a bit northward into SW Canada. A couple of the long term models are suggesting isolated thunderstorms across NW WY during the afternoon hours though. The long term models diverge quite a bit on Friday, especially with the movement of the large scale trough over the PacNW. The forecast thus reflects persistence with warm dry SW flow. September continues to appear warm, dry, and breezy. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1150 PM MDT Fri Sep 7 2018 A line of showers is expected to move east into northwest Wyoming 12z-15z Saturday, with increasing higher mountain obscurations along and west of the Divide. The main line of showers and isolated thunderstorms should be vicinity KPOY-KRIW-KPNA by 18z Saturday. Isolated to widely scattered thunderstorms are expected to develop behind this line of showers Saturday afternoon; the main hazard will be outflow wind gusts 30-40 knots and small hail. A much drier airmass will punch into western Wyoming 21z Saturday-00z Sunday, and across central Wyoming 00z-03z Sunday; ushering in clearing skies and diminishing wind. && .FIRE WEATHER... Issued AT 1243 PM MDT Fri Sep 7 2018 ...Fire Weather Watch for zone 277 Saturday from Noon to 8 pm... ...Elevated fire concerns for much of the rest of southwest and far west Wyoming Saturday... ...Elevated to Critical Fire Weather Conditions Monday and Tuesday for much of the area... Isolated gusty showers/thunderstorms will continue into early this evening. Saturday will see elevated to critical fire weather conditions in southwest and far west Wyoming. A weather disturbance passing east across the area will aid in isolated thunderstorms as early as the mid morning hours in the far west, spreading east through the day. Strong, gusty outflow winds will occur near some showers/storms. Sunday will be very dry behind this system with elevated fire concerns in the west and southwest. Monday and Tuesday will see Elevated to Critical fire weather conditions as southwest winds increase, temperatures warm further and conditions remain very dry. && .RIW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for WYZ277. && SHORT TERM...Skrbac LONG TERM...McDonald AVIATION...Meunier FIRE WEATHER...Skrbac
Hazardous weather outlook, Sep 7, 2:54 AM MDT, 22 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 254 AM MDT Fri Sep 7 2018 WYZ001>020-022>030-081100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 254 AM MDT Fri Sep 7 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Isolated late day and evening thunderstorms, mainly over and near the mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday...Isolated to widely scattered thunderstorms, mainly over northern Wyoming. Saturday through Wednesday...Elevated to possibly critical fire weather conditions at times over the central and southern areas. Saturday, Tuesday, and Wednesday look most favorable at this time. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report wind gusts past 45 mph. Thank you.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:34 AM MDT | Special Weather Statement | RIW | Fremont | 26 min |
| Sep 8, 10:05 AM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| Sep 8, 1:53 PM MDT | Special Weather Statement | RIW | Teton | 37 min |
| Sep 8, 2:17 PM MDT | Special Weather Statement | RIW | 28 min | |
| Sep 8, 3:43 PM MDT | Special Weather Statement | RIW | Sublette | 32 min |
| Sep 8, 4:46 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| Sep 8, 5:19 PM MDT | Special Weather Statement | RIW | Fremont | 41 min |
| Sep 8, 5:41 PM MDT | Special Weather Statement | RIW | Fremont | 34 min |
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.